South Carolina, 2010Hail and Damaging Winds in South Carolina, June 29 to 30, 2010
June 29 to 30, 2010 · NWS CAE · 26 events in 14 counties and zones
mainly from trees being taken down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $169,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Microburst from scattered thunderstorms produced wind damage across the central Midlands and Pee Dee region...mainly from trees being taken down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 29, 1:45 PM EST, 28 minutes earlier.
Area forecast discussion, Jun 29, 1:45 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EDT TUE JUN 29 2010
.SYNOPSIS...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXPECTED.
A FRONT WILL SLOWLY ENTER OUR REGION WEDNESDAY...INCREASING
PRECIPITATION CHANCES. THE FRONT WILL SLOWLY MOVE THROUGH LATE
THURSDAY...THEN DRIER AND COOLER AIR IS EXPECTED TO ENTER OUR
REGION BEHIND THE FRONT FOR FRIDAY THROUGH THE HOLIDAY WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WARM UNSTABLE AIRMASS LINGERS OVER THE FORECAST AREA AGAIN TODAY.
A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED MAINLY FOR THE
NORTHERN COUNTIES UNTIL 9 PM THIS EVENING. A SURFACE TROUGH
LINGERS OVER THE PIEDMONT OF THE CAROLINAS WITH A COLD FRONT
APPROACHING THE TN VALLEY. DIURNAL HEATING WITH PLENTIFUL
ATMOSPHERIC MOISTURE EXPECTED TO RESULT IN SCATTERED MAINLY
DIURNAL SHOWERS AND THUNDERSTORMS. MODERATE INSTABILITIES WILL
LEAD TO A THREAT THAT A FEW OF THE STRONGER STORMS COULD PRODUCE
STRONG GUSTY WINDS. WILL KEEP HIGH CHANCE/LIKELY POPS INTO THE
EVENING...AND WILL KEEP A SMALL POP OVERNIGHT FOR THE ENTIRE AREA
AS THE AIRMASS REMAINS SOMEWHAT UNSTABLE INTO THE EARLY MORNING
HOURS AND WITH THE COLD FRONT JUST NORTH OF THE AREA.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MODELS SLOWLY BRING FRONTAL BOUNDARY INTO OUR REGION
WEDNESDAY. WITH BOUNDARY IN VICINITY...AND COPIOUS ATMOSPHERIC
MOISTURE AVAILABLE (PRECIPITABLE WATER VALUES OVER 2 INCHES)...
WILL RAISE POPS TO LIKELY CATEGORY WEDNESDAY AFTERNOON. SLOWER
MOVEMENT OF STORMS PLUS ABUNDANT MOISTURE COULD LEAD TO A LOCALLY
HEAVY RAIN AND URBAN/LOCALIZED FLOODING THREAT FOR WEDNESDAY.
MODELS SLOWLY SHIFT THE FRONT TOWARDS THE SOUTHERN FA LATE DAY
THURSDAY...WITH SOME DRIER AIR ENTERING THE NORTHERN PART OF OUR
FA. WILL HAVE CHANCE POPS AND TREND POPS FROM NORTH TO
SOUTH...THOUGH THERE ARE INHERENT UNCERTAINTIES WITH EXACT TIMING
AND POSITION OF FRONT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE HOLIDAY WEEKEND
AND INTO EARLY NEXT WEEK. FOR NOW WILL KEEP THE FORECAST AREA DRY
THROUGH THE ENTIRE PERIOD. TEMPERATURES CLOSE TO NORMAL.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AIR MASS MODERATELY UNSTABLE. SCATTERED THUNDERSTORMS
DEVELOPING...ESPECIALLY TO THE NORTH AND WEST OF KCAE/KAGS.
COVERAGE SHOULD INCREASE DURING THE LATE AFTERNOON AND EARLY
EVENING. VCTS/CB IN TAFS THROUGH EARLY THIS EVENING. IMPROVING
CONDITIONS FORECAST BY MID TO LATE EVENING. BULK OF CONVECTION
EXPECTED TO BE DIURNAL.
EXTENDED AVIATION OUTLOOK...A COLD FRONT...NOW NORTH OF THE
AREA...WILL SLOWLY MOVE SOUTHWARD ACROSS THE TAF SITES WEDNESDAY
INTO EARLY THURSDAY. CONVECTION COULD PRODUCE PERIODS OF MVFR/IFR
CONDITIONS. DRIER AIR COULD FILTER IN FRIDAY INTO SATURDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 29, 3:32 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
432 AM EDT TUE JUN 29 2010
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300832-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA-
EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK-
MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
432 AM EDT TUE JUN 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL PRODUCE SOME LOCAL GUSTY WINDS
FROM DOWNBURSTS WHICH MAY BRING SOME TREES DOWN AND DO SOME
DAMAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
Thunderstorm Wind, Fairfield
- When
- June 29, 2:13 PM EST to 2:15 PM EST
- Where
- Fairfield County, 3.68 mi ENE of Woodward
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 34.540, -81.110
DOT reported trees down on Highways 32 and 52.
Thunderstorm Wind, Lancaster
- When
- June 29, 3:02 PM EST to 3:04 PM EST
- Where
- Lancaster County, Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.720, -80.770
EM reported large limbs down around town.
Thunderstorm Wind, Lexington
- When
- June 29, 3:36 PM EST to 3:38 PM EST
- Where
- Lexington County, 1 mi WNW of Chapin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.175, -81.366
Police department reported powerlines down on Chapin road.
Thunderstorm Wind, Richland
- When
- June 29, 3:46 PM EST to 3:48 PM EST
- Where
- Richland County, 3 mi ENE of Dentsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $24,000
- Reported by
- Broadcast Media
- Coordinates
- 34.087, -80.902
WIS TV reported large limbs down and a tree on a home.
Thunderstorm Wind, Lexington
- When
- June 29, 3:48 PM EST to 3:52 PM EST
- Where
- Lexington County, 2 mi NNE of Irmo
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NWS Employee
- Coordinates
- 34.107, -81.167
NWS employee reported trees down on the northeast side of Irmo.
Hail, Kershaw
- When
- June 29, 4:00 PM EST
- Where
- Kershaw County, 2.42 mi SSW of Lugoff
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.188, -80.688
EM reported dime to penny size hail at I-20 and HWY 601.
Thunderstorm Wind, Newberry
- When
- June 29, 4:13 PM EST to 4:21 PM EST
- Where
- Newberry County, 3 mi SSW of Little Mtn to 5 mi E of Prosperity
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 34.160, -81.440
Sheriff reported trees down I-26 near exit 82 and in the Prosperity area of Lake Murray.
Thunderstorm Wind, Kershaw
- When
- June 29, 4:15 PM EST to 4:17 PM EST
- Where
- Kershaw County, 4 mi SSW of Lugoff
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 34.166, -80.697
Sheriff reported trees down on Jordan and Kennedy roads.
Thunderstorm Wind, Chesterfield
- When
- June 29, 4:22 PM EST to 4:24 PM EST
- Where
- Chesterfield County, 5 mi ENE of Chesterfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.758, -79.999
Fire Dept. reported large limbs down, trees down, and a roof tore off of a chicken house in Brocks Mill Community.
Thunderstorm Wind, Lexington
- When
- June 29, 4:47 PM EST to 4:53 PM EST
- Where
- Lexington County, 2 mi E of Irmo
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NWS Employee
- Coordinates
- 34.080, -81.145
NWS employee reported trees down just east of Irmo east of I-20.
Thunderstorm Wind, Richland
- When
- June 29, 5:17 PM EST to 5:19 PM EST
- Where
- Richland County, 4 mi N of Eastover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.928, -80.700
Sheriff reported trees down on Hwy 378 near Hwy 601.
Hail, Lexington
- When
- June 29, 5:30 PM EST to 5:32 PM EST
- Where
- Lexington County, Gaston
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.820, -81.100
Public reported penny size hail.
Thunderstorm Wind, Sumter
- When
- June 29, 5:36 PM EST to 5:38 PM EST
- Where
- Sumter County, 6 mi WSW of (Ssc)shaw Afb Sumter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.937, -80.577
Sheriff reported trees down on Hwy 378 near the Wateree River.
Thunderstorm Wind, Lexington
- When
- June 29, 5:48 PM EST to 5:50 PM EST
- Where
- Lexington County, 2 mi SSW of Red Bank
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $26,000
- Reported by
- Law Enforcement
- Coordinates
- 33.903, -81.243
Sheriff reported trees down on a home soutwest of Red Bank.
Thunderstorm Wind, Clarendon
- When
- June 29, 6:40 PM EST to 6:42 PM EST
- Where
- Clarendon County, 4 mi ESE of Turbeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.858, -79.956
Sheriff reported trees down Ann Worsham and Burnt Branch roads.
Hail, Clarendon
- When
- June 29, 6:40 PM EST to 6:42 PM EST
- Where
- Clarendon County, 4 mi ESE of Turbeville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.858, -79.956
Sheriff reported penny size hail southeast of Turbeville.
Thunderstorm Wind, Calhoun
- When
- June 29, 6:43 PM EST to 6:45 PM EST
- Where
- Calhoun County, Ft Motte
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 33.730, -80.700
DOT reported trees down in the Ft. Motte area.
Thunderstorm Wind, Aiken
- When
- June 29, 7:00 PM EST to 7:04 PM EST
- Where
- Aiken County, Aiken
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.550, -81.720
Sheriff and EM reported trees down on Old Jackson Highway and very large branches down in town.
Thunderstorm Wind, Bamberg
- When
- June 29, 7:00 PM EST to 7:02 PM EST
- Where
- Bamberg County, 1 mi WSW of Govan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.215, -81.196
Sheriff reported trees down in Earhardt and on Thunder Road.
Thunderstorm Wind, Aiken
- When
- June 29, 7:11 PM EST to 7:13 PM EST
- Where
- Aiken County, 0.54 mi NW of White Pond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 33.436, -81.486
DOT reported several trees down on US 378.
Thunderstorm Wind, Orangeburg
- When
- June 29, 7:15 PM EST
- Where
- Orangeburg County, 4 mi ESE of Orangeburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.478, -80.806
Emergency Manager reported trees down on Forest Creek Drive.
Thunderstorm Wind, Barnwell
- When
- June 29, 7:24 PM EST to 7:26 PM EST
- Where
- Barnwell County, 1.33 mi SSE of Healing Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 33.382, -81.262
DOT reported several trees down on Jones Bridge road.
Thunderstorm Wind, Barnwell
- When
- June 29, 8:00 PM EST to 8:06 PM EST
- Where
- Barnwell County, 2 mi NNE of Barnwell to 3 mi E of Barnwell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.257, -81.357
Sheriff reported a couple of trees down from Hwy 3 and Pineneedle road to near Galilee and South Toby Creek roads.
Thunderstorm Wind, Barnwell
- When
- June 29, 8:05 PM EST to 8:07 PM EST
- Where
- Barnwell County, 2 mi SSE of Hilda
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.243, -81.237
Sheriff reported large trees down on November and Hartzog roads.
Thunderstorm Wind, Orangeburg
- When
- June 29, 8:29 PM EST to 8:31 PM EST
- Where
- Orangeburg County, 2.84 mi WSW of Vance
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 33.410, -80.463
DOT reported a couple of trees down on Lodge Hall Street.
Thunderstorm Wind, Kershaw
- When
- June 30, 4:00 PM EST
- Where
- Kershaw County, 3 mi SSW of Lugoff
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.180, -80.690
EM, who is also a trained spotter, reported an estimated wind gust to 60mph at the intersection of I-20 and HWY 601.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 29, 20101 death · 1 injured · $13,000 · 1 in hail · 5 events
- Heat in Maryland, June 29, 20101 death · 1 event
- Rip Current in New York, June 29, 20101 death · 1 event
- Flash Flood and Hail in North Carolina, June 29, 2010$100,000 · 1 in hail · 34 events
- Flash Flooding in Mississippi, June 29 to 30, 2010$65,000 · 3 events
- Hail and Damaging Winds in North Carolina, June 29, 2010$54,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in South Carolina, June 29, 2010$27,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 29 to 30, 20101.75 in hail · 26 events
- Flash Flood in Texas, June 29, 2010$25,000 · 1 event
- Damaging Winds in North Carolina, June 29, 2010$6,000 · 60 kt wind · 16 events
- Flash Flooding in Texas, June 29, 2010$17,000 · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 29 to 30, 201052 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229083, 229084, 229085, 229086, 229088, 229080, 229091, 229089, 229090, 229092, 229093, 229095, 229094, 229096, 229098, 229099, 229097, 229101, 229104, 229102, 229108, 229103, 229106, 229105, 229109, 229082.